MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065753106
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned products was visually inspected and no obvious defects were found that would contribute to the reported event.The product was tested on a calibrated console and an infusion error occurred indicating an infusion flow error.Analysis of the straight through connector on the infusion cannula assembly identified a blockage in the flow path caused by excess molded material (flash).The system is designed to perform a quality safety to detect for this unwarranted condition and alert the user during priming, prior to surgery.The straight through connector is a molded component by our supplier manufacturer.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.The root cause of the customer¿s complaint is related to insufficient draft on the core pin led to material adhesion and subsequent degradation of the shutoff surface, resulting in intermittent flash and/or occlusion of the molded bore.Action was taken and to address root cause the supplier has replaced damaged core pins, repaired tool damage, and completed gate area tooling repairs.Production of the part will also be ran at nominal parameters for a minimum prescribed period with engineering batch review, along with engineering trials to evaluate increased draft effectiveness.Additionally, supplier will execute verification production runs under heightened inspection to confirm absence of stretched necks, flash, or bore occlusion.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the advisory code displayed and infusion line occluded during calibration of surgery.The procedural type was unknown.The surgery completion and replacement details were unknown.There was no patient impact.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24980650
Report Number1644019-2026-02257
Device Sequence Number9642328
Product Code LRO
UDI-Device Identifier00380657531066
UDI-Public(01)00380657531066(17)271031(11)251124(10)17TPFY
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065753106
Device Lot Number17TPFY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown